MAUDE Adverse Event Report: UTAH MEDICAL PRODUCTS, INC UMBILI-CATH; UMBILICAL CATHETER

UTAH MEDICAL PRODUCTS, INC UMBILI-CATH; UMBILICAL CATHETER
Catalog Number 4273505
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 1/18/2024, catheter broke during removal by physician assistant.The remaining catheter was removed with sub xyphoid surgical re-entry.
 
Additional Manufacturer Narrative
Utmd is reporting this event because the hospital staff stated that a sub xyphoid surgical re-entry was performed to remove the remaining catheter from the patient.The ct surgery advanced lead at the user facility stated that the patient is doing well.After investigation at utmd, the returned catheter had been damaged with sharp instrument and then torn.The returned catheter was pull tested at utmd and met specifications.The ifu has cautions indicating to take care not to damage the soft silicone catheter during use.(see ifu 57078 rev 022322).

Brand Name
UMBILI-CATH
Common Device Name
UMBILICAL CATHETER
Manufacturer (Section D)
UTAH MEDICAL PRODUCTS, INC
7043 south 300 west
midvale UT 94047
Manufacturer (Section G)
UTAH MEDICAL PRODUCTS, INC
7043 south 300 west
midvale UT 84047
Manufacturer Contact
ben shirley
7043 south 300 west
midvale, UT 84047
8015661200
MDR Report Key18677307
Report Number1718873-2024-00001
Device Sequence Number20681394
Product Code FOS
UDI-Device IdentifierH67142735050
UDI-PublicH67142735050
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K940953
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number4273505
Device Lot Number1230384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown